Calcolo, Volume (54), Year (2017-12) , Pages (1217-1242)

Title : ( On the nonmonotonicity degree of nonmonotone line searches )

Authors: Hadi Nosratipour , Akbar HAshemi Borzabadi , Omid Solaymani Fard ,

Access to full-text not allowed by authors

Citation: BibTeX | EndNote

Abstract

The nonmonotone globalization technique is useful in difficult nonlinear problems, because of the fact that it may help escaping from steep sided valleys and may improve both the possibility of finding the global optimum and the rate of convergence. This paper discusses the nonmonotonicity degree of nonmonotone line searches for the unconstrained optimization. Specifically, we analyze some popular nonmonotone line search methods and explore, from a computational point of view, the relations between the efficiency of a nonmonotone line search and its nonmonotonicity degree. We attempt to answer this question how to control the degree of the nonmonotonicity of line search rules in order to reach a more efficient algorithm. Hence in an attempt to control the nonmonotonicity degree, two adaptive nonmonotone rules based on the morphology of the objective function are proposed. The global convergence and the convergence rate of the proposed methods are analysed under mild assumptions. Numerical experiments are made on a set of unconstrained optimization test problems of the CUTEr (Gould et al. in ACM Trans Math Softw 29:373–394, 2003) collection. The performance data are first analysed through the performance profile of Dolan and Moré (Math Program 91:201–213, 2002). In the second kind of analyse, the performance data are analysed in terms of increasing dimension of the test problems.

Keywords

Unconstrained optimization · Nonmonotone line search · Nonmonotonicity degree · Global convergence
برای دانلود از شناسه و رمز عبور پرتال پویا استفاده کنید.

@article{paperid:1080113,
author = {هادی نصرتی پور and اکبر هاشمی برزآبادی and Solaymani Fard, Omid},
title = {On the nonmonotonicity degree of nonmonotone line searches},
journal = {Calcolo},
year = {2017},
volume = {54},
month = {December},
issn = {0008-0624},
pages = {1217--1242},
numpages = {25},
keywords = {Unconstrained optimization · Nonmonotone line search · Nonmonotonicity degree · Global convergence},
}

[Download]

%0 Journal Article
%T On the nonmonotonicity degree of nonmonotone line searches
%A هادی نصرتی پور
%A اکبر هاشمی برزآبادی
%A Solaymani Fard, Omid
%J Calcolo
%@ 0008-0624
%D 2017

[Download]